Alert archive / Iowa / Snow Advisories in 2007

Snow Advisory 9, NWS Quad Cities, IA

December 27, 200721 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri

NWS Quad Cities, IA issued this snow advisory at Dec 27, 2007, 3:05 PM CST for 21 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at Dec 28, 2007, 3:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2007, 3:05 PM CST (21:05 UTC)
In effect from
Dec 28, 2007, 3:00 AM CST
Expired
Dec 28, 2007, 2:49 PM CST
In force
12 hr
Issued by
NWS Quad Cities, IA
All 36 counties

Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
503 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KDVN 272105
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
305 PM CST THU DEC 27 2007

...HIGH IMPACT SNOW EVENT FOR THE AREA ON FRIDAY...

.A STORM SYSTEM MOVING OUT OF THE SOUTHERN ROCKIES WILL MOVE
NORTHEAST TONIGHT THROUGH FRIDAY...BRINGING ACCUMULATING SNOW TO
THE AREA. THE FAIRLY QUICK MOVEMENT OF THIS STORM SYSTEM MEANS
THAT MOST AREAS SHOULD SEE THE SNOW BEGIN AND END IN A 12 HOUR
PERIOD. THE LOWER ATMOSPHERE IS EXPECTED TO BE COLD ENOUGH TO
ALLOW THE PRECIPITATION TO FALL AS ALL SNOW. ADDITIONALLY...THE
WIND IS NOT EXPECTED TO BE VERY STRONG SO DRIFTING SHOULD BE MINIMIZED.


IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-280515-
/O.UPG.KDVN.WS.A.0010.071228T0900Z-071229T0300Z/
/O.NEW.KDVN.SN.Y.0009.071228T0900Z-071229T0300Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...
OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
305 PM CST THU DEC 27 2007

...SNOW ADVISORY IN EFFECT FROM 3 AM TO 9 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 PM CST FRIDAY. THE
WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW WILL OVERSPREAD THE AREA FROM SOUTHWEST TO NORTHEAST AFTER
MIDNIGHT...WITH THE HEAVIEST SNOWFALL EXPECTED BETWEEN 6 AM AND 2
PM FRIDAY. ROAD CONDITIONS ARE EXPECTED TO DETERIORATE RAPIDLY
DURING THE MORNING COMMUTE. THE RATE OF SNOWFALL FRIDAY MORNING MAY
BE HEAVY ENOUGH TO CREATE AREAS OF NEAR ZERO VISIBILITY.

SNOWFALL AMOUNTS OF 3 TO 6 INCHES ARE EXPECTED. CURRENT
INFORMATION SUGGESTS THE HEAVY SNOW AXIS WILL BE ROUGHLY ALONG AN
OSKALOOSA IOWA...TO NEAR STERLING ILLINOIS LINE. ALONG THE AXIS
OF THE HEAVIEST SNOW LOCALIZED 6 TO 7 INCH AMOUNTS ARE POSSIBLE.


A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES.  BE PREPARED FOR SLICK...SNOW-COVERED ROADS AND
LIMITED VISIBILITIES...AND BE CAREFUL WHILE DRIVING.

$$
5 follow-up statements
000 
WWUS43 KDVN 280317
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
917 PM CST THU DEC 27 2007

...HIGH IMPACT SNOW EVENT FOR THE AREA ON FRIDAY...

.A QUICK MOVING STORM SYSTEM OVER THE SOUTHERN ROCKIES WILL MOVE
NORTHEAST TONIGHT PASSING THROUGH MIDWEST ON FRIDAY...BRINGING
ACCUMULATING SNOW TO THE REGION. THE SNOW IS EXPECTED TO BEGIN
BETWEEN 3 AM AND 6 AM OVER SOUTHEAST IOWA...NORTHEAST MISSOURI
AND WEST CENTRAL ILLINOIS AND WILL RAPIDLY OVERSPREAD THE REST 
OF THE AREA THROUGH MID MORNING FRIDAY. THE SNOW WILL TAPER OFF
TO FLURRIES AND END FROM SOUTHWEST TO NORTHEAST FRIDAY AFTERNOON
AND EARLY EVENING. SNOWFALL AMOUNTS OF 3 TO 6 INCHES ARE EXPECTED.

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-281130-
/O.CON.KDVN.SN.Y.0009.071228T0900Z-071229T0300Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...
OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
917 PM CST THU DEC 27 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 PM CST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 PM CST FRIDAY. 

SNOW WILL OVERSPREAD THE AREA FROM SOUTHWEST TO NORTHEAST AFTER
3 AM...WITH THE HEAVIEST SNOWFALL EXPECTED BETWEEN 6 AM AND
2 PM FRIDAY. ROAD CONDITIONS ARE EXPECTED TO DETERIORATE RAPIDLY
DURING THE MORNING COMMUTE. THE RATE OF SNOWFALL FRIDAY MORNING
MAY BE HEAVY ENOUGH TO CREATE AREAS OF NEAR ZERO VISIBILITY.

SNOWFALL AMOUNTS OF 3 TO 6 INCHES ARE EXPECTED. CURRENT INFORMATION
SUGGESTS THE HEAVY SNOW AXIS AND GREATEST POTENTIAL FOR 6 TO 
LOCALLY 7 INCH AMOUNTS WILL BE ROUGHLY ALONG A SIGOURNEY IOWA...
TO NEAR STERLING ILLINOIS LINE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES.  BE PREPARED FOR SLICK...SNOW-COVERED ROADS AND
LIMITED VISIBILITIES...AND BE CAREFUL WHILE DRIVING.

$$
000 
WWUS43 KDVN 280951
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
351 AM CST FRI DEC 28 2007

...ACCUMULATING SNOW ON THE WAY...

.A QUICK MOVING STORM SYSTEM OVER THE SOUTHERN PLAINS WILL MOVE
NORTHEAST ACROSS CENTRAL ILLINOIS BY MIDDAY TODAY...BRINGING
ACCUMULATING SNOW TO THE REGION. SPOTTY FREEZING RAIN AND DRIZZLE
IS EXPECTED TO QUICKLY CHANGE TO SNOW AND OVERSPREAD THE AREA FROM
SOUTHWEST TO NORTHEAST THROUGH THE EARLY MORNING HOURS. THE SNOW WILL
TAPER OFF TO FLURRIES AND END FROM SOUTHWEST TO NORTHEAST BY MID
TO LATE AFTERNOON. SNOWFALL AMOUNTS OF 2 TO 6 INCHES ARE EXPECTED.

IAZ087-088-098-099-ILZ034-MOZ009-010-281800-
/O.EXT.KDVN.SN.Y.0009.000000T0000Z-071228T2100Z/
JEFFERSON-HENRY IA-VAN BUREN-LEE-HANCOCK-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...FAIRFIELD...MOUNT PLEASANT...
KEOSAUQUA....FORT MADISON...CARTHAGE...MEMPHIS...KAHOKA
351 AM CST FRI DEC 28 2007

...SNOW ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON.

SNOW WILL OVERSPREAD THE AREA FROM SOUTHWEST TO NORTHEAST EARLY
THIS MORNING...WITH THE HEAVIEST SNOWFALL EXPECTED BETWEEN 6 AM
AND NOON. ROAD CONDITIONS ARE EXPECTED TO DETERIORATE RAPIDLY
DURING THE MORNING COMMUTE. THE SNOWFALL IS EXPECTED TO BE HEAVY
AT TIMES THIS MORNING AND BE AT RATES OF 1 TO 2 INCHES AN
HOUR...HEAVY ENOUGH TO CREATE AREAS OF NEAR ZERO VISIBILITY.

SNOWFALL AMOUNTS OF 3 TO 5 INCHES ARE EXPECTED IN THE FAIRFIELD...
KEOSAUQUA...AND MOUNT PLEASANT AREAS...WITH 2 TO 4 INCHES EXPECTED
FURTHER SOUTH AND EAST.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES.  BE PREPARED FOR SLICK...SNOW-COVERED ROADS AND
LIMITED VISIBILITIES...AND BE CAREFUL WHILE DRIVING.

$$

IAZ040>042-051>054-063>068-076>078-089-ILZ001-002-007-009-015>018-
024>026-035-281800-
/O.EXT.KDVN.SN.Y.0009.000000T0000Z-071229T0000Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-DES MOINES-
JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-
BUREAU-PUTNAM-MERCER-HENDERSON-WARREN-MCDONOUGH-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...BURLINGTON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...
OQUAWKA...MONMOUTH...MACOMB
351 AM CST FRI DEC 28 2007

...SNOW ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON.

SNOW WILL OVERSPREAD THE AREA FROM SOUTHWEST TO NORTHEAST EARLY
THIS MORNING...WITH THE HEAVIEST SNOWFALL EXPECTED BETWEEN 6 AM
AND 2 PM TODAY. ROAD CONDITIONS ARE EXPECTED TO DETERIORATE RAPIDLY
DURING THE MORNING COMMUTE. THE RATE OF SNOWFALL THIS MORNING
MAY BE HEAVY ENOUGH TO PRODUCE ACCUMULATIONS OF 1 TO 2 INCHES AN
HOUR AT TIMES...AND CREATE AREAS OF NEAR ZERO VISIBILITY.

SNOWFALL AMOUNTS OF 2 TO 6 INCHES ARE EXPECTED. CURRENT INFORMATION
SUGGESTS THAT THE HEAVY SNOW AXIS AND GREATEST POTENTIAL FOR UP
TO 6 INCH AND LOCALLY HIGHER AMOUNTS WILL BE ROUGHLY ALONG A
SIGOURNEY IOWA...TO NEAR STERLING ILLINOIS LINE. AREAS FROM
MONMOUTH AND MACOMB...TO SOUTH OF PRINCETON ILLINOIS WILL BE ON
THE LOWER END WITH AROUND 2 TO 3 INCHES OF SNOW ACCUMULATION.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES.  BE PREPARED FOR SLICK...SNOW-COVERED ROADS AND
LIMITED VISIBILITIES...AND BE CAREFUL WHILE DRIVING.

$$

LE/12
000 
WWUS43 KDVN 281606
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1006 AM CST FRI DEC 28 2007

...ACCUMULATING SNOW OCCURRING...

.A QUICK MOVING STORM SYSTEM OVER THE SOUTHERN PLAINS WILL MOVE
NORTHEAST ACROSS CENTRAL ILLINOIS BY EARLY AFTERNOON TODAY. THIS
IS BRINGING ACCUMULATING SNOW TO THE REGION. THE SNOW WILL TAPER
OFF TO FLURRIES AND END FROM SOUTHWEST TO NORTHEAST BETWEEN NOON
AND LATE AFTERNOON. WIDESPREAD SNOWFALL AMOUNTS OF 2 TO 6 INCHES
ARE EXPECTED.

IAZ040>042-051>054-063>068-076>078-089-ILZ001-002-007-009-015>018-
024>026-035-282100-
/O.CON.KDVN.SN.Y.0009.000000T0000Z-071229T0000Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-DES MOINES-
JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-
BUREAU-PUTNAM-MERCER-HENDERSON-WARREN-MCDONOUGH-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...BURLINGTON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...
OQUAWKA...MONMOUTH...MACOMB
1006 AM CST FRI DEC 28 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SNOW..HEAVY AT TIMES THIS MORNING...WILL CONTINUE INTO EARLY
AFTERNOON. THE RATE OF SNOWFALL THIS MORNING MAY BE HEAVY ENOUGH
TO PRODUCE ACCUMULATIONS OF OVER 1 INCH AN HOUR AT TIMES...AND
CREATE AREAS OF REDUCED LOCAL VISIBILITIES OF A FEW HUNDRED FEET.

SNOWFALL AMOUNTS OF 2 TO 6 INCHES ARE EXPECTED. CURRENT INDICATIONS
ARE THE HEAVY SNOW AXIS AND GREATEST POTENTIAL OF 4 UP TO LOCALLY
6 INCH AMOUNTS WILL BE 30 MILES EITHER SIDE OF A FAIRFIELD IOWA 
TO CLINTON IOWA...TO NEAR FREEPORT ILLINOIS LINE. AREAS FROM
MONMOUTH AND MACOMB...TO SOUTH OF PRINCETON ILLINOIS WILL BE ON
THE LOWER END WITH AROUND 2 TO 3 INCHES OF SNOW ACCUMULATION.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES.  BE PREPARED FOR SLICK...SNOW-COVERED ROADS AND
LIMITED VISIBILITIES...AND BE CAREFUL WHILE DRIVING.

$$

IAZ087-088-098-099-ILZ034-MOZ009-010-282100-
/O.CON.KDVN.SN.Y.0009.000000T0000Z-071228T2100Z/
JEFFERSON-HENRY IA-VAN BUREN-LEE-HANCOCK-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...FAIRFIELD...MOUNT PLEASANT...
KEOSAUQUA....FORT MADISON...CARTHAGE...MEMPHIS...KAHOKA
1006 AM CST FRI DEC 28 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. 

SNOW WILL DIMINISH THIS MORNING...BECOMING FLURRIES BY MID
AFTERNOON. AN ADDITIONAL 1 TO 2 INCHES OF SNOW IS POSSIBLE INTO
THE EARLY AFTERNOON HOURS RESULTING IN STORM TOTALS OF 3 TO 5
INCHES WITH LOCALLY 6 INCHES POSSIBLE NEAR FAIRFIELD IOWA.
ACCUMULATIONS OF 2 TO 4 INCHES EXPECTED FURTHER SOUTH AND EAST IN
EXTREME NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS OR ROUGHLY
ALONG A MEMPHIS MISSOURI...MONMOUTH ILLINOIS TO NEAR PRINCETON
ILLINOIS LINE. MOST ROAD CONDITIONS ARE POOR WITH WIDESPREAD SNOW
AND ICE. LOW VISIBILITIES WILL SLOWLY INCREASE FROM LESS THAN A
MILE UP TO TWO TO THREE MILES BY MID AFTERNOON.


A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES.  BE PREPARED FOR SLICK...SNOW-COVERED ROADS AND
LIMITED VISIBILITIES...AND BE CAREFUL WHILE DRIVING.

$$

NICHOLS
000 
WWUS43 KDVN 281818
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1218 PM CST FRI DEC 28 2007

...SNOW MOVING NORTHEAST...

.SNOW HAS ENDED OVER MUCH OF SOUTHEAST IOWA AND WILL BE ENDING
OVER THE REMAINDER OF THE REGION IN THE NEXT SEVERAL HOURS.
AN ADDITIONAL INCH OR TWO OF NEW SNOWFALL IS POSSIBLE IN PORTIONS
OF THE REMAINING ADVISORY AREA.

IAZ076>078-089-ILZ025-026-035-281930-
/O.CAN.KDVN.SN.Y.0009.000000T0000Z-071229T0000Z/
KEOKUK-WASHINGTON-LOUISA-DES MOINES-HENDERSON-WARREN-MCDONOUGH-
INCLUDING THE CITIES OF...SIGOURNEY...WASHINGTON...WAPELLO...
BURLINGTON...OQUAWKA...MONMOUTH...MACOMB
1218 PM CST FRI DEC 28 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE
SNOW ADVISORY. 

SNOW HAS ENDED WITH SOME OCCASIONAL FLURRIES CONTINUING THIS 
AFTERNOON. AREA ROADS ARE IMPROVING...THEREFORE THE SNOW 
ADVISORY IS CANCELLED.

$$

IAZ087-088-098-099-ILZ034-MOZ009-010-281930-
/O.CAN.KDVN.SN.Y.0009.000000T0000Z-071228T2100Z/
JEFFERSON-HENRY IA-VAN BUREN-LEE-HANCOCK-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...FAIRFIELD...MOUNT PLEASANT...
KEOSAUQUA....FORT MADISON...CARTHAGE...MEMPHIS...KAHOKA
1218 PM CST FRI DEC 28 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE
SNOW ADVISORY. 

SNOW HAS ENDED WITH SOME OCCASIONAL FLURRIES CONTINUING THIS 
AFTERNOON. AREA ROADS ARE IMPROVING...THEREFORE THE SNOW 
ADVISORY IS CANCELLED.

$$

IAZ040>042-051>054-063>068-ILZ001-002-007-009-015>018-024-290000-
/O.CON.KDVN.SN.Y.0009.000000T0000Z-071229T0000Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL...STERLING...
ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...
HENNEPIN...ALEDO
1218 PM CST FRI DEC 28 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SNOW WILL DIMINISH TO FLURRIES OVER THE NEXT SEVERAL HOURS WITH
AN ADDITIONAL INCH OR TWO ACCUMULATION POSSIBLE. LOCATIONS THAT
MAY RECEIVE AN INCH OR MORE OF NEW SNOW WILL BE GENERALLY NORTHEAST
OF A DUBUQUE TO CLINTON IOWA TO STERLING LINE.

THIS WILL RESULT IN WIDESPREAD TOTAL SNOWFALL AMOUNTS OF 3 TO 6
INCHES FOR THIS EVENT. AREA ROADS REMAIN SNOW AND ICE COVERED BUT
SHOULD IMPROVE WITHIN A COUPLE OF HOURS AFTER THE SNOW ENDS AS
TEMPERATURES REMAIN NEAR FREEZING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES.  BE PREPARED FOR SLICK...SNOW-COVERED ROADS AND
LIMITED VISIBILITIES...AND BE CAREFUL WHILE DRIVING.

$$

NICHOLS
000 
WWUS43 KDVN 282049
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
249 PM CST FRI DEC 28 2007

...SNOW RAPIDLY ENDING ACROSS THE AREA...

.SNOW IS QUICKLY DIMINISHING TO FLURRIES WITH NO ADDITIONAL ACCUMULATIONS.

IAZ040>042-051>054-063>068-ILZ001-002-007-009-015>018-024-282200-
/O.CAN.KDVN.SN.Y.0009.000000T0000Z-071229T0000Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL...STERLING...
ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...
HENNEPIN...ALEDO
249 PM CST FRI DEC 28 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE
SNOW ADVISORY. 

AREAS OF LIGHT TO MODERATE SNOW IS MOVING QUICKLY NORTHEAST LEAVING
OCCASIONAL FLURRIES WITH NO ADDITIONAL SNOW ACCUMULATION. 
TEMPERATURES ACROSS THE AREA ARE AT OR IN MANY CASES ABOVE
FREEZING ALLOWING ANY SNOW TO MELT ON ROADWAYS. SOME SLICK SPOTS
WILL STILL BE POSSIBLE FOR THE NEXT FEW HOURS.

$$

NICHOLS

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this snow advisory went out at Dec 27, 3:05 PM CST, 0 minutes earlier.

Area forecast discussion, Dec 27, 3:05 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
305 PM CST THU DEC 27 2007

.SYNOPSIS...
A STORM SYSTEM WILL MOVE THROUGH THE REGION LATE TONIGHT AND FRIDAY
BRINGING ANOTHER ROUND OF ACCUMULATING SNOW TO THE AREA. AFTER A
QUIET SATURDAY...AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE
REGION SUNDAY INTO MONDAY. A CHANGE IN THE UPPER LEVEL PATTERN WILL
OCCUR EARLY NEXT WEEK. HOWEVER...THIS CHANGE WILL ALLOW MUCH COLDER
AIR TO MOVE INTO THE REGION.

&&

.SHORT TERM...TONIGHT AND FRIDAY...
IMMEDIATE QUESTION IS REGARDING HEADLINES FOR THE APPROACHING STORM.
HAVE OPTED TO GO WITH A SNOW ADVISORY ATTM BUT LATER SHIFTS WILL
HAVE TO MONITOR IF A WARNING IS NEEDED FOR AREAS ALONG THE AXIS OF
THE HEAVIEST SNOW. MODELS SOLUTIONS ARE ALL OVER THE PLACE IN
REGARDS TO THE SURFACE FEATURES. HOWEVER...THE TRACK OF THE VORT MAX
IS FAIRLY SIMILAR. SNOW TO BREAK OUT FROM SOUTHWEST TO NORTHEAST IN
THE 06-14Z TIME PERIOD WITH THE HEAVIEST SNOW DURING THE 12-18Z TIME
FRAME.

USING A COMBINATION OF FACTORS...THE AXIS OF THE HEAVIEST SNOW
SHOULD BE PLUS/MINUS A LINE FROM OSKALOOSA IOWA TO NEAR STERLING
ILLINOIS. MAX SNOW AMOUNTS AROUND 6 INCHES SHOULD BE SEE CLOSE TO
THIS LINE...WITH SOME ISOLATED 6-7 INCH AMOUNTS POSSIBLE. SNOW TO
END FROM SOUTHWEST TO NORTHEAST DURING THE AFTERNOON HOURS. SHOULD
NOT SEE MUCH OF A DIURNAL RANGE FROM TONIGHTS MIN TEMPS TO THE MAX
TEMPS ON FRIDAY.           ...08...

.LONG TERM...FRIDAY NIGHT THROUGH THURSDAY...
STORM SYSTEM WILL CONTINUE TO LIFT NORTHEAST OUT OF THE REGION
FRIDAY NIGHT.   SOME LOW POPS WERE CONTINUED IN THE FAR NE BETWEEN
00Z AND 06Z TO ACCOUNT FOR LINGERING LOW LEVEL TROF BEHIND THE
DEPARTING STORM...OTHERWISE A DRY FORECAST FOR FRIDAY NIGHT AND
SATURDAY.  TEMPERATURES BEHIND THE SYSTEM ARE NOT ALL THAT COLD AND
SHOULD BE NEAR NORMAL FOR THE END OF THE DECEMBER.  LIGHT
WINDS...POTENTIAL FOR PTCLDY/MOCLDY SKIES AND FRESH SNOW COVER ARGUE
FOR COLDER MAX TEMPS SATURDAY THAN GUIDANCE WAS INDICATING.  FCST
TEMPS WERE BASED ON THE COLDER MAV GUIDANCE WITH A DEGREE OR TWO
SHAVED OFF FOR THE NORTHERN ONE HALF OF THE CWA WHERE THE DEEPER
SNOW COVER IS LOCATED.

HAVE KEPT LOW POPS IN FOR SOME LIGHT SNOW SUNDAY INTO MONDAY AS S/W
ENERGY MOVES THROUGH BROAD UPPER TROF OVER THE CENTRAL U.S. THE MOST
SIGNIFICANT OF THESE FEATURES WILL BE A CLIPPER TYPE SYSTEM
ASSOCIATED WITH A STRONG MID LEVEL JET SUNDAY NIGHT AND MONDAY.
THERE IS SOME DISAGREEMENT BETWEEN THE GFS AND ECMWF ON THE TRACK OF
THE SYSTEM WITH THE GFS MOVING IT THROUGH IA/NRN IL WHILE THE ECMWF
TAKES IT ACROSS MN.  IF THE GFS IS CORRECT AND THE JET IS AS STRONG
AS ADVERTISED THAN POPS MAY HAVE TO BE INCREASED.   THIS LAST S/W
WILL USHER IN A BRIEF PATTERN CHANGE FOR THE MIDDLE OF THE WEEK
SHIFTING THE UPPER TROF EAST WHILE RIDGING INCREASES OVER THE
WESTERN U.S.  AFTER MONDAY THE MAIN CONCERN WILL BE TEMPERATURES AS
THE GFS AND ECMWF BOTH MOVE -16C H8 AIR IN BY TUESDAY.  THE COLD AIR
AND SNOW COVER WILL BE ENUF TO DROP TEMPERATURES INTO THE SINGLE
DIGITS OVER MOST AREAS BY TUESDAY MORNING WITH HIGHS IN THE TEENS TO
LOW 20S. CURRENT RUNS ARE SHOWING THE SURFACE RIDGE OVER THE WESTERN
CWA BY WEDNESDAY MORNING.  IF THIS VERIFIES THEN BELOW ZERO
TEMPERATURES WILL OCCUR ESPECIALLY OVER THE NW HALF OF THE CWFA.
THE COLD AIR SURGE LOOKS TEMPORARY SINCE BOTH THE GFS AND ECMWF ARE
MOVING THE THE WESTERN U.S. RIDGE INTO THE CENTRAL PLAINS BY
WEDNESDAY NIGHT.  THIS SHOULD ALLOW RETURN FLOW TO TRANSPORT
RELATIVELY WARMER AIR BACK INTO THE REGION FOR THURSDAY.  ...DLF...

&&

.AVIATION...
A SMALL HOLE IN THE STRATUS HAS BEEN MOVING SOUTH THROUGH 3 OF THE 4
TAF SITES THIS AFTERNOON. SATELLITE TRENDS HAS BEEN FOR THIS HOLE TO
FILL WITH TIME. EXPECT 1-2KFT CIGS THROUGH THE EVENING HOURS WITH
VSBYS GENERALLY 6SM OR BETTER. VSBYS/CIGS TO COLLAPSE AFTER 06Z WITH
ALL SITES REACHING LIFR STATUS EITHER BY 12Z OR SHORTLY AFTER WITH
MODERATE TO HEAVY SNOWFALL. VERY REAL POSSIBILITY OF ZERO/ZERO
CONDITIONS AT ALL TAF SITES DURING THE 12-18Z TIME FRAME ON FRIDAY.
...08...

&&

.DVN WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY 3 AM TO 9 PM FRIDAY.
IA...IAZ040>042-051>054-063>068-076>078-087>089-098-099.
IL...ILZ001-002-007-009-015>018-024>026-034-035.
MO...MOZ009-010.

&&
Hazardous weather outlook, Dec 27, 4:29 AM CST, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
429 AM CST THU DEC 27 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-281030-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
429 AM CST THU DEC 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WINTER STORM SYSTEM WILL MOVE ACROSS THE MID-MISSISSIPPI RIVER
VALLEY TOWARD THE GREAT LAKES ON FRIDAY...PUSHING A BROAD SWATH OF
SNOW ACROSS THE REGION. SNOW WILL OVERSPREAD THE AREA FROM THE
SOUTHWEST THROUGH THE EARLY MORNING HOURS...WITH THE HEAVIEST SNOW
LIKELY FROM LATE MORNING THROUGH THE AFTERNOON. SNOW ACCUMULATIONS
OF 3 TO 6 INCHES ARE LIKELY...WITH SOME AREAS POSSIBLY RECEIVING 5
TO 8 INCHES. SNOW WILL EXIT THE AREA IN THE EVENING ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SNOW
SPOTTERS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE ON
FRIDAY WITH SNOW REPORTS.

MAYES

In the hours before

Local storm report, Dec 27, 9:33 AM CST, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
933 AM CST THU DEC 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 AM     SNOW             1 N MACOMB              40.46N 90.69W
12/27/2007  M0.8 INCH        MCDONOUGH          IL   TRAINED SPOTTER

            STORM TOTAL. DELAYED REPORT.

0931 AM     SNOW             6 WNW ROCK FALLS        41.82N 89.79W
12/27/2007  M1.0 INCH        WHITESIDE          IL   TRAINED SPOTTER

            STORM TOTAL. DELAYED REPORT.

&&
Local storm report, Dec 27, 9:50 AM CST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
950 AM CST THU DEC 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     SNOW             3 SSW BURLINGTON        40.77N 91.14W
12/27/2007  M1.2 INCH        DES MOINES         IA   TRAINED SPOTTER

&&

DLF
Local storm report, Dec 27, 10:01 AM CST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1001 AM CST THU DEC 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             2 ENE LITTLE YORK       41.03N 90.71W
12/27/2007  M2.0 INCH        WARREN             IL   TRAINED SPOTTER

            DELAYED REPORT

&&

TERRYS
Local storm report, Dec 27, 2:07 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
207 PM CST THU DEC 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     SNOW             BELLE PLAINE            41.90N 92.27W
12/26/2007  M0.9 INCH        BENTON             IA   TRAINED SPOTTER

            SNOW HAS STOPPED.

0950 PM     SNOW             DAVENPORT               41.56N 90.60W
12/26/2007  M0.7 INCH        SCOTT              IA   NWS EMPLOYEE

            SNOW FALL SINCE ABOUT 730 PM. STILL SNOWING.

0419 AM     SNOW             DAVENPORT MUNICIPAL AIR 41.62N 90.58W
12/27/2007  M1.4 INCH        SCOTT              IA   NWS EMPLOYEE

            AT NWS DAVENPORT OFFICE.

0421 AM     SNOW             N MONMOUTH              40.91N 90.63W
12/27/2007  M3.5 INCH        WARREN             IL   TRAINED SPOTTER

0600 AM     SNOW             1 WSW SHERRARD          41.31N 90.53W
12/27/2007  M1.0 INCH        MERCER             IL   TRAINED SPOTTER

            HEAVIEST SNOW FELL AROUND 9 PM

0652 AM     SNOW             DAVENPORT               41.56N 90.60W
12/27/2007  M1.5 INCH        SCOTT              IA   TRAINED SPOTTER

0652 AM     SNOW             2 N NEW WINDSOR         41.23N 90.45W
12/27/2007  M1.5 INCH        MERCER             IL   TRAINED SPOTTER

0652 AM     SNOW             CORDOVA                 41.68N 90.32W
12/27/2007  E1.0 INCH        ROCK ISLAND        IL   TRAINED SPOTTER

0700 AM     SNOW             6 N MONMOUTH            41.00N 90.64W
12/27/2007  M3.5 INCH        WARREN             IL   BROADCAST MEDIA

            MEASURED AT LAKE WARREN BY WQAD TV SPOTTER.

0704 AM     SNOW             BETTENDORF              41.56N 90.48W
12/27/2007  E1.3 INCH        SCOTT              IA   TRAINED SPOTTER

0706 AM     SNOW             4 E WHAT CHEER          41.41N 92.28W
12/27/2007  E0.5 INCH        KEOKUK             IA   TRAINED SPOTTER

0722 AM     SNOW             N RUTLEDGE              40.31N 92.09W
12/27/2007  M1.0 INCH        SCOTLAND           MO   TRAINED SPOTTER

0825 AM     SNOW             STANWOOD                41.89N 91.15W
12/27/2007  E0.2 INCH        CEDAR              IA   TRAINED SPOTTER

0825 AM     SNOW             FORT MADISON            40.62N 91.35W
12/27/2007  M1.0 INCH        LEE                IA   TRAINED SPOTTER

0825 AM     SNOW             NAUVOO                  40.55N 91.38W
12/27/2007  M1.5 INCH        HANCOCK            IL   TRAINED SPOTTER

0842 AM     SNOW             6 ESE DENMARK           40.70N 91.24W
12/27/2007  M1.5 INCH        LEE                IA   TRAINED SPOTTER

0900 AM     SNOW             2 ENE LITTLE YORK       41.03N 90.71W
12/27/2007  M2.0 INCH        WARREN             IL   TRAINED SPOTTER

            DELAYED REPORT

0920 AM     SNOW             3 SSW BURLINGTON        40.77N 91.14W
12/27/2007  M1.2 INCH        DES MOINES         IA   TRAINED SPOTTER

0924 AM     SNOW             1 N MACOMB              40.46N 90.69W
12/27/2007  M0.8 INCH        MCDONOUGH          IL   TRAINED SPOTTER

            STORM TOTAL. DELAYED REPORT.

0931 AM     SNOW             6 WNW ROCK FALLS        41.82N 89.79W
12/27/2007  M1.0 INCH        WHITESIDE          IL   TRAINED SPOTTER

            STORM TOTAL. DELAYED REPORT.

&&

DLF

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 3:51 AM CSTWinter Storm WatchDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more11 hr

Nearby

Snow Advisories in Iowa, 2007Snow Advisories in Illinois, 2007Snow Advisories in Missouri, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.